MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 22003E-07
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 4-5 bd alaris smartsite extension set experienced occlusion.The following information was provided by the initial reporter: nurses are having trouble priming the extension set.Sometimes they can push and pull and it works.I have 4 extension sets that have staff have had an issue with.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for additional lot number is as follows: medical device lot #: 22029688.Medical device expiration date: 2022-11-02.Device manufacture date: 2021-11-02.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary: five samples were returned for investigation.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The sets were attached to a cut off bd syringe to see if a fluid path can be observed while the piston is in the activated position.A fluid path was observed while the piston was in the activated position.The smartsite was then connected to a 10 ml bd syringe filled with blue dye water and the set was attempted to be flushed.The set was successfully flushed.The customer complaint that they are having trouble priming the extension set could not be replicated.Following a small number of similar reports, bd has conducted an in-depth investigation to identify any potential contributing factors for occlusion of this nature.The investigation has determined that a potential contributor could be the result of an insufficient amount of fluorosilicone having been injected into the piston during the assembly process.A device history record review for model 22003e - 07, lot number: 21119801 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 04nov2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 22003e - 07, lot number: 22029688 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 12feb2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A trend for this occlusion issue has been identified for this product line.A capa (corrective action preventative action) 1998036 has been initiated, and a team has been assembled in order to investigate the issue.
 
Event or Problem Description

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14342200
Report Number9616066-2022-00562
Device Sequence Number12448414
Product Code FPA
UDI-Device Identifier50885403242043
UDI-Public50885403242043
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2022
Device Model Number22003E-07
Device Catalogue Number22003E-07
Device Lot Number21119801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Supplement Date Received by Manufacturer05/16/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown